Yahoo Answers is shutting down on May 4th, 2021 (Eastern Time) and the Yahoo Answers website is now in read-only mode. There will be no changes to other Yahoo properties or services, or your Yahoo account. You can find more information about the Yahoo Answers shutdown and how to download your data on this help page.

Itchy, small red bumps on skin (hands and feet)?

I have itchy, small bumps on the back of both my hands/fingers (none on the palms) And the top of my feet. My toes and fingers are red, and swollen and both are incredibly itchy. I put some Aquaphor and Hemp lotion on my feet and the itching has gone down for now, but that was minutes ago and I'm unsure when the itch will return. The bumps are small, not too red but I can definitely feel them and the areas with them are the itchiest. I know it is not from a plant and I have only eaten foods that I've been eating for years. These bumps developed last night during my sleep. I'm a 13 year old female. Please help.

Attachment image

1 Answer

Relevance
  • 4 years ago

    This is dyshidrosis. It is the allergy to a dermatophyte. Here is my patient info. I study it. If you can find the dermatophyte, usually Candida, or other opportunistic pathogen, it is easy to cure with Nystatin powder and Itraconazole (www.dyshidrosis.co.uk) . Dyshidrosis (also known as Dyshidrotic eczema or Pompholyx,) is small, fluid-filled blisters on the palms and fingers of the hands in 80% of sufferers, or the soles of the feet in 10%, with another 10% having the minute vesicles 'blisters' on both hands and feet. Usually the condition starts on the interdigital skin of the ring finger and spreads to the glabeous skin of the palms and the soles. This special skin has more sweat glands, more pressure receptors, and histamine receptors. It is not unknown for ordinary skin on the arms and other parts of the body to have the vesicles.

    When it is on parts of the body other than the hands and feet it is usually, tho' not always caused by contact with a substance that excites, irritates and annoys the body's immune system and usually appears within minutes of contact. This is Contact Dermatitis.

    Dyshidrosis proper, affecting the palms of the hands and the soles of the feet only, comes on slowly, starting with a few itchy blisters which increase in number and itchiness for no apparent reason.. Once the blisters dry, cracks form in the skin which can be unsightly and very painful. This is Delayed or type IV response to an allergen.

    GPs frequently misdiagnose Dyshidrosis as Contact Dermatitis.

    Causes of dyshidrosis

    If it is dyshidrosis, and not contact dermatitis, the root cause in all cases is the 'Id reaction' . The 'id' is short for 'dermatiphid' or 'dermatophyte' and the reaction is a histamine reaction (or allergic reaction) to the dermatophyte. The problem is finding the dermatophyte, which is usually a fungus or a yeast or a mold. It may be a bacterium or a virus, which are technically NOT dermatophytes. If a person has Athlete's foot, caused by any one of a number of tineas, which are fungi, then curing the Athlete's foot will cure the dyshidrosis.

    1/2/15 edit:  Thanks to the many e-patients who have contacted me via this site, (this is a rare condition, and live, ‘in-person’ , patients are hard to find). It is now clear that any one of the millions of different microbes in the gut/GIT can mutate in response to steroids which have been prescribed up to a year previously.  Pregnancy and the natural hormones of pregnancy also are a major cause.

    HRT continues to cause many cases and the hormones given as fertility inducers are also culprits.

    The ‘Pill’ or any kind of oral contraceptive is a cause.  Curiously, sometimes just a change of the type of pill prescribed enables the mutating effects to be eliminated.  The morning after pill, a potent cocktail of hormones, has been found to cause a particularly fast onset and hard to eradicate dyshidrosis.  This may be due to the potency causing more than one species of microbe to mutate.

    1/117 edit: It appears that many of the SSRIs Zoloft, Lyrica etc have the ability to mutate the gut bacteria.  Note that when steriods of regular strenth fail to work, many MDs turn to PREDNISONE, a powerful immune suppressant.  This is to be avoided.

    Source(s): I study this. I am a podiatrist
Still have questions? Get your answers by asking now.